hair loss and depression

Yvonne - posted on 05/25/2010 ( 11 moms have responded )

82

8

0

I know this is probably going over old ground,I was just wondering how many moms suffered from more than one or two of the side effects from the Mirena coil,I am currently struggling with 8 out of 17 listed on a site and am considering having it removed but my doctor doesn't seem too keen.I only had it fitted in February but don't think I can cope with much more hair loss.All advice much appreciated.xx

MOST HELPFUL POSTS

Kemi-Alicia - posted on 05/26/2010

127

18

15

Do you own research and make the decision for yourself, something goes wrong, all your Doctor will say is sorry and by then it will be too late. It's your body, 8 side-effects is more than too much.



Ps- some Doctors (male ones anyways) get pissy if you come-across smarter than they are, so don't go printing a whole bunch of stuff to take to his/her office.



Change Doctors if you feel you are not being properly looked after and get a second opinion. Look at taking a more natural route, see a Natropathic doctor and try going back to the basics until your body returns to it's ol' self. It may not be a good idea to confuse your body further with another drug right now.



good luck

[deleted account]

Sounds scary. I would change birth control. That hair loss is a concern. My daughter has that and it was due to ovarian cysts (which looks like is one of the side affects.) Can you get a second opinion?

Christy - posted on 05/25/2010

2,218

41

438

Take it out. You know your body better than anyone and it is telling you something. I don't take any hormones for birth control at all. No pill, no IUD, no shots, ETC for this very reason. I was on the pill 2 yrs and it almost killed me, got high blood pressure, lost hair, moody, etc. Keep in mind I was being switched from pill to pill and nothing helped. Good luck.

Ruth - posted on 05/25/2010

89

41

10

Same here, No one needs too suffer from depression and hair loss due too this!!

Sonya - posted on 05/25/2010

14

8

2

Dispite what your Doctor says or feels this is your life and your body. You normally know before anyone else whats right or wrong for you,by removing it and this enables you to feel better and cope than I would say do it.

This conversation has been closed to further comments

11 Comments

View replies by

Yvonne - posted on 05/27/2010

82

8

0

Kim thank you very very much for you advice have just done some more research on this and it sounds like the perfect solution for me.

THANK YOU everyone for all your comments and advice, it has been very helpful and encouraging :)) xx

Kim - posted on 05/26/2010

47

13

4

Ask your doctor about Endometrial Ablation



no long-term drugs, still keep your ovaries, and uterus,do it once and be done, not the 6-week recovery period like with a hysterectomy.



Endometrial ablation is the procedure in which the endometrium that lines the uterus is removed. The procedure is most commonly performed as an outpatient treatment with a minimal recovery time and is a good alternative to a regular hysterectomy in the treatment of heavy menstrual bleeding.



According to OB/GYN Dr. Dennis Eisenberg, affiliated with Baylor Medical Center of Plano, “Women with heavy menstrual bleeding, which is referred to as menorrhagia, are often treated with endometrial ablation to improve their quality of life. Additionally, the procedure is used as an elective procedure for women who have already had children or do not want children, but would like to stop having heavy period.”



Educate yourself on options your doctor doesn't want to tell you about, but I can't imagine why.



Good luck with that

Sonya - posted on 05/26/2010

14

8

2

The people in my life who have had a hysterectomy are conflicted on the result, most say that it made them worse than the way they were in the first place and that other problems have come about because they had that procedure. Just make sure its your last option and that you have explored every avenue before you make that final decision. Have you tried a natropath???

Lisseth - posted on 05/26/2010

31

12

1

I would definately get it taken out, I'm going through the side effects of the depo shot. I hate it! Unfortunately I have to play it out because there is no way of getting it out of your system.

Yvonne - posted on 05/26/2010

82

8

0

to Christy i do hope you are all better now and have got everything sorted out Good luck xx

Yvonne - posted on 05/26/2010

82

8

0

thanks very much for your comments i'm still considering having it removed,i wouldn't mind but its not for birth control(too old for all that now lol) its for really bad periods which i might add i didn't get until i had a minor op last year for polyps in the womb i had a menopause at at 39 which suited me just fine,no periods fantastic. My friends reckon i should have a hystericalrectomy what do you reckon!!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms